Alert archive / Nebraska / Winter Storm Warnings in 2014

Winter Storm Warning 1, NWS Goodland, KS

January 30, 2014Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this winter storm warning at Jan 30, 2014, 11:09 AM MST for Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado. It took effect at Jan 30, 2014, 5:00 PM MST. It was in force for 16 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 30, 2014, 11:09 AM MST (18:09 UTC)
In effect from
Jan 30, 2014, 5:00 PM MST
Expired
Jan 31, 2014, 9:12 AM MST
In force
16 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 7:49 PM MSTSNOW 0.3Benkelman, NEREPORT VIA TWITTER. 0.3 INCHES IN BENKELMEN, NE
Jan 30, 9:11 PM MSTSNOW 1St. Francis, KSREPORT VIA TWITTER. 1 INCH IN ST. FRANCIS AND SNOW IS STILL FALLING AT MODERATE TO HEAVY RATES.
Jan 30, 9:13 PM MSTSNOW 1Yuma, CO0.5 TO 1 INCH ON THE GROUND AND CONTINUING TO FALL AT A MODERATE RATE.
Jan 30, 9:44 PM MSTSNOW 1.5Yuma, COREPORT VIA TWITTER. 1.5 INCHES IN YUMA COLORADO.
Jan 31, 12:15 AM MSTHEAVY SNOW 7Yuma, CO6-8 INCHES. VIA TWITTER.
Jan 31, 4:23 AM MSTHEAVY SNOW 13Yuma, CO12-14 INCHES MEASURED.
Jan 31, 6:45 AM MSTSNOW 14Haigler, NE
Jan 31, 7:30 AM MSTSNOW 8St. Francis, KSREPORT FROM FACEBOOK.
Jan 31, 8:00 AM MSTSNOW 7.2Idalia, CO
Jan 31, 8:40 AM MSTSNOW 6.5St. Francis, KS
Jan 31, 8:40 AM MSTSNOW 78 Nw St. Francis, KS
Jan 31, 8:46 AM MSTSNOW 6Joes, CO
Jan 31, 8:54 AM MSTSNOW 7.8Benkelman, NE
Jan 31, 8:55 AM MSTSNOW 5.55 Wnw Max, NE
Jan 31, 8:55 AM MSTSNOW 104 Nne Wray, CO
Jan 31, 8:55 AM MSTSNOW 117 N St. Francis, KS
Jan 31, 8:55 AM MSTSNOW 134 Nne Vernon, CO
Jan 31, 9:05 AM MSTSNOW 84 E Vernon, CO
Jan 31, 9:20 AM MSTSNOW 12Wray, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS43 KGLD 301809
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1109 AM MST THU JAN 30 2014

COZ090-KSZ001-NEZ079-310215-
/O.UPG.KGLD.WW.Y.0002.140131T0000Z-140201T1200Z/
/O.NEW.KGLD.WS.W.0001.140131T0000Z-140201T1200Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
1109 AM MST THU JAN 30 2014 /1209 PM CST THU JAN 30 2014/

...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 5 AM MST /6 AM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM MST /6
PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ SATURDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING/DURATION...SNOW WILL BEGIN LATE THIS AFTERNOON AND
  CONTINUE OVERNIGHT INTO FRIDAY MORNING. THE MAJORITY OF THE SNOW
  ACROSS THE WARNED AREA WILL FALL TONIGHT. AN ADDITIONAL LIGHT
  SNOW IS POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING.

* SNOW/ICE ACCUMULATIONS...5 TO 8 INCHES WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE. 

* WINDS/VISIBILITY...EAST WINDS 10 TO 15 MPH. VISIBILITY MAY 
  DROP TO UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS. 

* OTHER IMPACTS...ROADS WILL BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ002>004-013>016-NEZ080-081-310215-
/O.EXA.KGLD.WW.Y.0002.140131T0000Z-140201T1200Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
1109 AM MST THU JAN 30 2014 /1209 PM CST THU JAN 30 2014/

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/
THIS AFTERNOON TO 5 AM MST /6 AM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM MST /6 PM
CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ SATURDAY.

* TIMING/DURATION...SNOW WILL BEGIN THIS EVENING AND CONTINUE
  OVERNIGHT INTO FRIDAY MORNING. AFTER A BRIEF BREAK IN
  PRECIPITATION FOR FRIDAY AFTERNOON...AN ADDITIONAL LIGHT SNOW IS
  EXPECTED FRIDAY NIGHT. THE SNOW SHOULD TAPER OFF EARLY SATURDAY
  MORNING.

* SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* WINDS/VISIBILITY...EAST WINDS 10 TO 15 MPH. VISIBILITY MAY 
  DROP TO UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS. 

* OTHER IMPACTS...ROADS WILL LIKELY BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

COZ091-310215-
/O.CON.KGLD.WW.Y.0002.140131T0000Z-140201T1200Z/
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
1109 AM MST THU JAN 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY...

* TIMING/DURATION...SNOW WILL BEGIN LATE THIS AFTERNOON AND
  CONTINUE OVERNIGHT INTO FRIDAY MORNING. AFTER A BRIEF BREAK IN
  PRECIPITATION FOR FRIDAY AFTERNOON...AN ADDITIONAL LIGHT SNOW IS
  EXPECTED FRIDAY NIGHT. THE SNOW SHOULD TAPER OFF EARLY SATURDAY
  MORNING.

* SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE. 

* WINDS/VISIBILITY...EAST WINDS 10 TO 15 MPH. VISIBILITY MAY 
  DROP TO UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS. 

* OTHER IMPACTS...ROADS WILL LIKELY BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
4 follow-up statements
453 
WWUS43 KGLD 302138
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
238 PM MST THU JAN 30 2014

COZ090-KSZ001-NEZ079-310600-
/O.CON.KGLD.WS.W.0001.140131T0000Z-140201T1200Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
238 PM MST THU JAN 30 2014 /338 PM CST THU JAN 30 2014/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SATURDAY...

* TIMING/DURATION...SNOW WILL BEGIN LATE THIS AFTERNOON AND 
  CONTINUE OVERNIGHT INTO FRIDAY MORNING. THE MAJORITY OF THE 
  SNOW ACROSS THE WARNED AREA WILL FALL TONIGHT. AN ADDITIONAL 
  LIGHT SNOW IS POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. 

* SNOW ACCUMULATIONS...5 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WINDS/VISIBILITY...EAST WINDS 10 TO 20 MPH. VISIBILITY MAY 
  DROP TO UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS. 

* OTHER IMPACTS...ROADS WILL BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ091-KSZ002>004-013>016-NEZ080-081-310600-
/O.CON.KGLD.WW.Y.0002.140131T0000Z-140201T1200Z/
KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
238 PM MST THU JAN 30 2014 /338 PM CST THU JAN 30 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SATURDAY...

* TIMING/DURATION...SNOW WILL BEGIN THIS EVENING AND CONTINUE
  OVERNIGHT INTO FRIDAY MORNING. AFTER A BRIEF BREAK IN
  PRECIPITATION DURING THE DAY FRIDAY...AN ADDITIONAL ROUND OF SNOW
  IS EXPECTED FRIDAY NIGHT. THE SNOW SHOULD TAPER OFF EARLY
  SATURDAY MORNING. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES STORM TOTAL BETWEEN TONIGHT
  AND TOMORROW NIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WINDS/VISIBILITY...EAST WINDS 10 TO 20 MPH. VISIBILITY MAY 
  DROP TO UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS. 

* OTHER IMPACTS...ROADS WILL LIKELY BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
949 
WWUS43 KGLD 310230
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MST THU JAN 30 2014

COZ090-KSZ001-NEZ079-311200-
/O.CON.KGLD.WS.W.0001.000000T0000Z-140201T1200Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
730 PM MST THU JAN 30 2014 /830 PM CST THU JAN 30 2014/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SATURDAY...

* TIMING/DURATION...SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY
  MORNING. THE MAJORITY OF THE SNOW ACROSS THE WARNED AREA WILL
  FALL TONIGHT. AN ADDITIONAL LIGHT SNOW IS POSSIBLE FRIDAY NIGHT
  INTO SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES.

* WINDS/VISIBILITY...EAST WINDS 10 TO 20 MPH. VISIBILITY MAY DROP
  UNDER ONE HALF MILE AT TIMES IN HEAVIER SNOW BANDS.

* OTHER IMPACTS...ROADS WILL BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ091-KSZ002>004-013>016-NEZ080-081-311200-
/O.CON.KGLD.WW.Y.0002.000000T0000Z-140201T1200Z/
KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
730 PM MST THU JAN 30 2014 /830 PM CST THU JAN 30 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SATURDAY...

* TIMING/DURATION...SNOW WILL CONTINUE CONTINUE OVERNIGHT INTO
  FRIDAY MORNING. AFTER A BRIEF BREAK IN PRECIPITATION DURING THE
  DAY FRIDAY...AN ADDITIONAL ROUND OF SNOW IS EXPECTED FRIDAY
  NIGHT. THE SNOW SHOULD TAPER OFF EARLY SATURDAY MORNING.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* WINDS/VISIBILITY...EAST WINDS 10 TO 20 MPH. VISIBILITY MAY DROP
  UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS.

* OTHER IMPACTS...ROADS WILL LIKELY BECOME SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
729 
WWUS43 KGLD 311153
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
453 AM MST FRI JAN 31 2014

COZ090-KSZ001-NEZ079-311900-
/O.CON.KGLD.WS.W.0001.000000T0000Z-140201T1200Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
453 AM MST FRI JAN 31 2014 /553 AM CST FRI JAN 31 2014/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SATURDAY...

* TIMING/DURATION...SNOW WILL CONTINUE THIS MORNING. MOST OF THE
  EXPECTED SNOWFALL ACROSS THE WARNED AREA OCCURED OVERNIGHT.
  ADDITIONAL LIGHT SNOW IS POSSIBLE TONIGHT INTO SATURDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* WINDS/VISIBILITY...EAST WINDS AROUND 10 MPH. VISIBILITY MAY DROP
  UNDER ONE HALF MILE AT TIMES IN HEAVIER SNOW BANDS.

* OTHER IMPACTS...ROADS WILL BE SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ091-KSZ002>004-013>016-NEZ080-081-311900-
/O.CON.KGLD.WW.Y.0002.000000T0000Z-140201T1200Z/
KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
453 AM MST FRI JAN 31 2014 /553 AM CST FRI JAN 31 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SATURDAY...

* TIMING/DURATION...SNOW WILL GRADUALLY DECREASE THIS MORNING WITH
  ONLY LIGHT SNOW EXPECTED DURING THE DAY. AN ADDITIONAL ROUND OF
  SNOW IS EXPECTED TONIGHT. THE SNOW SHOULD TAPER OFF EARLY
  SATURDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* WINDS/VISIBILITY...EAST WINDS AROUND 10 MPH. VISIBILITY MAY DROP
  UNDER ONE MILE AT TIMES IN HEAVIER SNOW BANDS.

* OTHER IMPACTS...ROADS WILL BE SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
369 
WWUS43 KGLD 311612
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
912 AM MST FRI JAN 31 2014

COZ090-KSZ001-NEZ079-311715-
/O.CAN.KGLD.WS.W.0001.000000T0000Z-140201T1200Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
912 AM MST FRI JAN 31 2014 /1012 AM CST FRI JAN 31 2014/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
STORM WARNING.

SNOWFALL HAS DIMINISHED ACROSS THE FORECAST AREA THIS MORNING.
SNOWFALL ACCUMULATIONS SHOULD REMAIN AT ONE HALF INCH OR LESS
THROUGH THE DAY WITH ADDITIONAL ACCUMULATIONS EXPECTED OVERNIGHT
TONIGHT.

$$

COZ091-KSZ002>004-013>016-NEZ080-081-311715-
/O.CAN.KGLD.WW.Y.0002.000000T0000Z-140201T1200Z/
KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
912 AM MST FRI JAN 31 2014 /1012 AM CST FRI JAN 31 2014/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY.

SNOWFALL HAS DIMINISHED ACROSS THE FORECAST AREA THIS MORNING.
SNOWFALL ACCUMULATIONS SHOULD REMAIN AT ONE HALF INCH OR LESS
THROUGH THE DAY WITH ADDITIONAL ACCUMULATIONS EXPECTED OVERNIGHT
TONIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 30, 10:52 AM MST, 17 minutes earlier.

Area forecast discussion, Jan 30, 10:52 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1052 AM MST THU JAN 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 249 AM MST THU JAN 30 2014

UPPER FLOW WILL BE ZONAL TODAY AND TONIGHT INTO FRIDAY. FLOW WILL
BECOME MORE SOUTHWESTERLY FRIDAY AFTERNOON AND EVENING AS THE
SHORTWAVE TROUGH MOVES EAST OF THE ROCKIES. UPPER FLOW WILL THEN
BECOME WESTERLY AGAIN SATURDAY BEHIND THE EXITING TROUGH TURNING
NORTHWESTERLY SATURDAY NIGHT. THE SURFACE TROUGH WILL MOVE THROUGH
NORTHWEST KANSAS THIS MORNING WITH THE COLD FRONT MOVING INTO THE
REGION BY MIDDAY. HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS
BEHIND THE COLD FRONT WHILE LOW PRESSURE MOVES SOUTHEAST FROM
COLORADO INTO THE SOUTHERN PLAINS.

DO NOT EXPECT ANY PRECIPITATION WITH THE FRONT DUE TO THE LACK OF
MOISTURE.  FORECAST SOUNDINGS DO NOT SHOW A FAVORABLE PROFILE FOR
MEASURABLE PRECIPITATION UNTIL AROUND 00Z FRIDAY. HOWEVER SATURATION
DOES LOWER LATE IN THE AFTERNOON SO CANNOT RULE OUT A CHANCE IN THE
FAR NORTHWEST FA WITH A SLIGHT CHANCE TO THE EAST. TEMPERATURES NEAR
THE SURFACE WILL BE WARM ENOUGH FOR A POSSIBLE MIX OF RAIN/SNOW.
PRECIPITATION SHOULD CHANGEOVER TO ALL SNOW AROUND 00Z. DYNAMICS
LOOK GOOD FOR TONIGHT AS THE FIRST SHORTWAVE MOVES INTO THE AREA.
PLAN TO GO WITH LIKELY POPS OVER THE NORTH DECREASING TO CHANCE OVER
THE FAR SOUTHERN FA. THE GFS AND NAM BOTH SHOW WEAK DYNAMICS FRIDAY
MORNING IN THE WAKE OF THE FIRST SHORTWAVE WITH ZONAL FLOW
CONTINUING AHEAD OF THE TROUGH. PLAN TO KEEP CHANCE POPS FOR FRIDAY
MORNING AND INTO THE AFTERNOON. THE BEST DYNAMICS APPEAR TO OCCUR
LATE FRIDAY AFTERNOON INTO FRIDAY EVENING AS THE TROUGH MOVES
OVERHEAD. BY 06Z SATURDAY DYNAMICS ARE EXITING THE FA. POPS WILL
LOWER TO SLIGHT CHANCE IN THE WEST TO CHANCE IN THE EAST. TOTAL
SNOWFALL FOR THIS 36 HOUR EVENT SHOULD RANGE FROM 2 TO 3 INCHES
ACROSS THE NORTHERN 2/3 OR NORTH OF INTERSTATE 70 AND UP TO 2 INCHES
SOUTH OF THE INTERSTATE. BASED ON 24 HOUR CRITERIA AND CONFIDENCE
LEVELS WILL ISSUE A WINTER WEATHER ADVISORY FOR THE NORTHWEST
PORTION OF THE FA (SEE DETAILS BELOW).

WESTERLY FLOW RESUMES SATURDAY WITH SUBSIDENCE OVER THE AREA.
THE GFS AND NAM BOTH SHOW A WEAK SHORTWAVE IN THE FLOW LATE SATURDAY
NIGHT. MOISTURE LOOKS FAVORABLE FOR SOME LIGHT SNOW TO REACH THE
SURFACE SO WILL ADD A SLIGHT CHANCE SINCE THIS IS SEVERAL PERIODS
OUT.

MAX TEMPERATURES TODAY WILL BE TRICKY WITH A COLD FRONT SHUTTING
DOWN ANY WARMING BY MIDDAY. FORECAST TEMPERATURES WILL BE IN THE
40S. MAX TEMPERATURES FRIDAY AND SATURDAY WILL BE IN THE 20S. MIN
TEMPERATURES WILL BE IN THE MID TEENS TONIGHT COOLING TO THE LOWER
TEENS FRIDAY AND SATURDAY NIGHTS.

.LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)
ISSUED AT 1143 PM MST WED JAN 29 2014

A COLD AND UNSETTLED PATTERN WILL BE IN PLACE FOR THE DURATION OF
THE LONG TERM PERIOD. NUMEROUS SHORTWAVE TROUGHS WILL BE MOVING
ACROSS THE CENTRAL PLAINS IN BOTH THE NORTHERN AND SOUTHERN JET
STREAMS. NONE OF THESE SYSTEMS ARE CUT OFF AND ALL APPEAR TO BE
FAST MOVERS...SUGGESTING OCCASIONAL CHANCES FOR LIGHT SNOW BUT NO
MAJOR WINTER STORM. THE BEST LOOKING SYSTEM OF THE BUNCH IS
PROBABLY MONDAY NIGHT AND TUESDAY...WITH BOTH THE GFS AND ECMWF
SHOWING PHASED DISTURBANCES IN THE TWO STREAMS. MODEL TRENDS HAVE
BEEN FURTHER NORTH...SO INCREASED POPS INTO THE MIDDLE CHANCE CATEGORY.
SNOW AMOUNTS AT THIS TIME ARE SOLID ADVISORY CRITERIA...WITH SOME
ENSEMBLE MEMBERS NEAR WARNING CRITERIA FOR THE EVENT...PARTICULARLY
ACROSS AREAS SOUTH OF INTERSTATE 70. THERE COULD BE SOME WIND ON
THE BACKSIDE MAINLY ON TUESDAY...BUT WITH NO DEEP SURFACE LOW DO
NOT BELIEVE WIND WILL BE A MAJOR ISSUE. IN ITS WAKE WILL BE A
SERIES OF WEAK SHORTWAVES IN THE NORTHERN STREAM WITH ONLY LIGHT
ACCUMULATIONS. ANOTHER SYSTEM IN THE SOUTHERN STREAM WILL BE
ORGANIZING IN THE DESERT SOUTHWEST AND COULD BRING YET ANOTHER
ROUND OF SNOW LATE IN THE WEEK. TEMPERATURES THROUGH THE ENTIRE
LONG TERM PERIOD WILL BE BELOW TO MUCH BELOW NORMAL WITH
TEMPERATURES NOT LIKELY TO GET ABOVE FREEZING FOR MUCH IF NOT THE
ENTIRE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1052 AM MST THU JAN 30 2014

FOR KGLD AND KMCK...VFR CONDITIONS WILL CONTINUE THIS AFTERNOON INTO THE
EVENING. LATER THIS EVENING AND OVERNIGHT...IFR CONDITIONS ARE
EXPECTED WITH LIFR POSSIBLE...DUE TO LOW CEILINGS AND REDUCED
VISIBILITY FROM SNOW. CONDITIONS SHOULD IMPROVE TOWARD MORNING
WITH LINGERING FLURRIES/LIGHT SNOW POSSIBLE INTO THE MORNING/MID
DAY HOURS. CEILINGS MAY IMPROVE SOME TOMORROW MORNING BUT WILL
STILL LIKELY BE IN THE IFR CATEGORY. WINDS THIS AFTERNOON WILL
GRADUALLY SHIFT TO THE NORTHEAST AND EVENTUALLY EAST THIS
EVENING/TONIGHT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     SATURDAY FOR KSZ001.

CO...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
     SATURDAY FOR COZ090-091.

NE...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
     SATURDAY FOR NEZ079.

&&

SHORT TERM...FS
LONG TERM...024
AVIATION...BRB
Hazardous weather outlook, Jan 30, 4:58 AM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
458 AM MST THU JAN 30 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311415-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
458 AM MST THU JAN 30 2014 /558 AM CST THU JAN 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL SPREAD ACROSS THE AREA THIS EVENING AND OVERNIGHT.
VISIBILITIES WILL BE REDUCED AND ROADS MAY BECOME SLICK LATER THIS
EVENING. A WINTER WEATHER ADVISORY IS POSTED FOR THE EXTREME
NORTHWEST PORTION OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL CONTINUE THROUGHOUT THE DAY ON FRIDAY AND SLOWLY COME TO
AN END EARLY SATURDAY MORNING. SOME ROADS MAY BE SNOWPACKED AND
SLICK. WIND CHILL READINGS WILL FALL INTO THE SINGLE DIGITS DURING
THE NIGHTTIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:06 AM MSTWinter Weather AdvisoryGLDDundy, Hitchcock, Red Willow30 hr

Nearby

Winter Storm Warnings in Nebraska, 2014Winter Storm Warnings in Kansas, 2014Winter Storm Warnings in Colorado, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.